Alert archive / Michigan / Winter Storm Warnings in 2021
Winter Storm Warning 5, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Dec 20, 2021, 3:39 PM EST for Luce County, Schoolcraft County, Michigan. It took effect at Dec 21, 2021, 12:00 PM EST. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2021, 3:39 PM EST (20:39 UTC)
- In effect from
- Dec 21, 2021, 12:00 PM EST
- Expired
- Dec 21, 2021, 8:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
Counties Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 136 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 7:00 PM EST | SNOW 4.6 | Manistique, MI | SOCIAL MEDIA STORM TOTAL SNOWFALL AS OF 7 PM WHEN SNOWFALL STOPPED. |
| Dec 21, 8:00 PM EST | SNOW 7 | Germfask, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS43 KMQT 202039 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 339 PM EST Mon Dec 20 2021 MIZ014-211000- /O.NEW.KMQT.WS.W.0005.211221T1700Z-211222T0100Z/ Southern Schoolcraft- Including the city of Manistique 339 PM EST Mon Dec 20 2021 ...WINTER STORM WARNING IN EFFECT FROM NOON TO 8 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches with locally higher amounts up to 8 inches. * WHERE...Southern Schoolcraft County. * WHEN...From noon to 8 PM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Tuesday afternoon and evening commutes. * ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are expected for several hours Tuesday afternoon along US 2 from Cooks to Engadine. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ006-007-013-085-211000- /O.NEW.KMQT.WW.Y.0027.211221T1700Z-211222T0100Z/ Alger-Luce-Delta-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, Escanaba, Gladstone, and Seney 339 PM EST Mon Dec 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 8 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. Greatest amounts expected east of a line from Nahma to Shingleton. * WHERE...Alger, Luce, Delta and Northern Schoolcraft Counties. * WHEN...From noon to 8 PM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Tuesday afternoon and evening commute. * ADDITIONAL DETAILS...Snowfall amounts could exceed 1 inch an hour Tuesday afternoon along M 28 from Seney to Newberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ001>003-009-211000- /O.NEW.KMQT.WW.Y.0027.211221T1200Z-211222T0600Z/ Keweenaw-Ontonagon-Northern Houghton-Gogebic- Including the cities of Copper Harbor, Ontonagon, Houghton, Hancock, and Ironwood 339 PM EST Mon Dec 20 2021 /239 PM CST Mon Dec 20 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TUESDAY TO 1 AM EST /MIDNIGHT CST/ WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, locally up to 8 inches. * WHERE...Keweenaw, Ontonagon, Northern Houghton and Gogebic Counties. * WHEN...From 7 AM EST /6 AM CST/ Tuesday to 1 AM EST /midnight CST/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning or evening commute. * ADDITIONAL DETAILS...System snow is expected Tuesday morning before transitioning to lake effect snow Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JAW
2 follow-up statements
667 WWUS43 KMQT 210850 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 350 AM EST Tue Dec 21 2021 MIZ007-085-212200- /O.UPG.KMQT.WW.Y.0027.211221T1700Z-211222T0100Z/ /O.EXA.KMQT.WS.W.0005.211221T1700Z-211222T0100Z/ Luce-Northern Schoolcraft- Including the cities of Newberry and Seney 350 AM EST Tue Dec 21 2021 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches, with locally higher amounts up to 8 inches. * WHERE...Luce and Northern Schoolcraft Counties. * WHEN...From noon today to 8 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are expected for several hours this afternoon into the evening, including along M-28 from east of Shingleton to east of Newberry. Expect low visibilities in addition to slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ014-212200- /O.CON.KMQT.WS.W.0005.211221T1700Z-211222T0100Z/ Southern Schoolcraft- Including the city of Manistique 350 AM EST Tue Dec 21 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches, with locally higher amounts up to 8 inches. * WHERE...Southern Schoolcraft County. * WHEN...From noon today to 8 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are expected for several hours this afternoon into the evening, including along US 2 from Cooks to Engadine. Expect low visibilities in addition to slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ006-013-212200- /O.CON.KMQT.WW.Y.0027.211221T1700Z-211222T0100Z/ Alger-Delta- Including the cities of Grand Marais, Munising, Escanaba, and Gladstone 350 AM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts up to 7 inches in eastern Alger County, including Grand Marais. * WHERE...Alger and Delta Counties. * WHEN...From noon today to 8 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall amounts could exceed 1 inch per hour, especially in the eastern half of Alger County, including Grand Marais. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ001>003-009-212200- /O.CON.KMQT.WW.Y.0027.211221T1200Z-211222T0600Z/ Keweenaw-Ontonagon-Northern Houghton-Gogebic- Including the cities of Copper Harbor, Ontonagon, Houghton, Hancock, and Ironwood 350 AM EST Tue Dec 21 2021 /250 AM CST Tue Dec 21 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 1 AM EST /MIDNIGHT CST/ WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches, with locally higher amounts possible, especially in the higher terrain. * WHERE...Ontonagon, Northern Houghton, Keweenaw, and Gogebic Counties. * WHEN...From 7 AM EST /6 AM CST/ this morning to 1 AM EST /midnight CST/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact both the morning and evening commutes. * ADDITIONAL DETAILS...Widespread snow is expected early today before transitioning to lake-effect snow late this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
605 WWUS43 KMQT 212043 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 343 PM EST Tue Dec 21 2021 MIZ007-014-085-220100- /O.CON.KMQT.WS.W.0005.000000T0000Z-211222T0100Z/ Luce-Southern Schoolcraft-Northern Schoolcraft- Including the cities of Newberry, Manistique, and Seney 343 PM EST Tue Dec 21 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 2 to 5 inches. * WHERE...Luce, Southern Schoolcraft and Northern Schoolcraft Counties. * WHEN...Until 8 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact this afternoon and evening's commute. * ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are expected for 2 to 3 hours this afternoon, including along M-28 from Shingleton to Newberry and along US-2 from Cooks to Engadine. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ006-013-220100- /O.CON.KMQT.WW.Y.0027.000000T0000Z-211222T0100Z/ Alger-Delta- Including the cities of Grand Marais, Munising, Escanaba, and Gladstone 343 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Alger and Delta Counties. * WHEN...Until 8 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact this evening's commute. * ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are expected for a few hours this afternoon. Snow will transition to lake effect snow tonight through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ001>003-009-220600- /O.CON.KMQT.WW.Y.0027.000000T0000Z-211222T0600Z/ Keweenaw-Ontonagon-Northern Houghton-Gogebic- Including the cities of Copper Harbor, Ontonagon, Houghton, Hancock, and Ironwood 343 PM EST Tue Dec 21 2021 /243 PM CST Tue Dec 21 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ WEDNESDAY... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Ontonagon, Northern Houghton, Keweenaw and Gogebic Counties. * WHEN...Until 1 AM EST /midnight CST/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact this evening's commute. * ADDITIONAL DETAILS...Blustery conditions are expected to develop this evening, which may create some blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JAW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 20, 3:26 PM EST, 13 minutes earlier.
Area forecast discussion, Dec 20, 3:26 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
326 PM EST Mon Dec 20 2021
.SHORT TERM...(This evening through Tuesday)
Issued at 326 PM EST MON DEC 20 2021
RAP analysis and GOES imagery show a shrtwv trof and cold front
passing over the UP this afternoon as a sharp band of snow is
dropping south along this frontal axis. Temperatures have slowly
fallen across the west and central today as the colder air advects
in behind the front. It's become a bit blustery, especially across
the Keweenaw where gusts have been around 30mph or so through most
of the day. Some lake-effect will develop and continue this evening
into tonight, but accumulations look on the low-end. Inversion
heights are quite low, with dry air moving in behind the front.
While there is decent instability and saturation through 3-4kft,
this won't allow much more than some lighter snow showers. Across
the west half, with inversion heights near 4kft, dropping to around
3kft by tomorrow morning, should see light snow continue through the
evening, winding down overnight tonight. South towards IWD,
conditions look more bleak for snow, with inversions falling even
lower and sooner as sfc high pressure skirts by just to the SW
tonight. Conditions across the east are a little more favorable,
with inversions around 5kft, dropping to 3kft by tomorrow morning.
Snowfall amount of an inch or two by tomorrow morning will be
possible. Temps tonight will be on the cooler side, potentially
falling to around or slightly blo 0 along the Wisconsin state line
with lighter winds developing and some clearing potential with the
high pressure moving through.
By tomorrow, a quick-moving clipper system will ride in along a 70kt
500mb flow and 100kt jet. WAA/isentropic ascent will get some light
snow going around 12Z across the west, quickly spreading over the UP
by lunch time. There is pretty strong forcing with FGEN and jet
moving overhead and this forcing remains well within a deep DGZ.
Model soundings suggest 12-14kft deep DGZ with strong forcing
throughout the column, so SLRs will be on the higher side for
synoptic snow...somewhere in the 17-20:1 range. With mean winds
through the column of 30-40kt, could see some breaking dendrites
though. Across the east, southerly flow off Lake Michigan with
inversion temps near -14 to -15C will be more than enough to get an
additional enhancement of both QPF and forcing. While most of the UP
will see lighter snow throughout the morning and afternoon up to
half an inch an hour, HREF suggests a 4-5 hour period of 1+ inch an
hour across portions of the east.
All this considered, went with an advisory across the western
counties for a combination of synoptic and trailing LES tomorrow
through early tomorrow night. Snowfall of 3 to 6, locally up to 8
inches across Gogebic and Ontonagon over 18 hours is reasonable.
Opted to go with a warning across southern Schoolcraft and a high-
end advy for the surrounding counties for tomorrow afternoon through
evening. As mentioned, there is potential for 1+ inch an hour from
around lunch time through dinnertime along US2 from around Thompson
through Naubinway, north to around M28 from Seney to Newberry.
Totals across the east will be around 4 to 6 inches from Nahma to
Shingleton east to Seul Choix to Newberry, with locally higher
amounts to around 8 inches from around Manistique to Curtis.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 317 AM EST MON DEC 20 2021
A series of fast moving systems will grace the week leading into the
holiday weekend. The biggest item of interest is the clipper system
progressing west to east through the region on Tuesday. The memento
left by this storm looks to generally be 2-4 inches, with the best
potential for more in the east.
As the ridge axis over the region early Tuesday continues east,
increasing mid-level q-vector convergence and fgen will support snow
showers spreading over the area through the day. Guidance still
resolves an opportunity for lake enhancement off Lake Michigan in
the afternoon, which is expected to lead to higher snow totals in
the east. Model soundings also continue to suggest a near isothermal
mid-level layer that suggest an extended journey through the DGZ for
saturated air parcels. This would lead to drier and fluffier snow.
As always, realizing a system's full potential will be hard to do -
the culprit this time looks to be a pronounced low-mid level dry
layer that'll need to be overcome as the system approaches. Overall
though, snow amounts look to vary between 2 and 4 inches across the
area Tuesday into Tuesday evening. The highest potential for 3 to 7
appears to be in Schoolcraft, Luce and eastern Alger counties where
Lake Michigan could aid snow development. Cold air moving in behind
the system should be able to support lake effect snow showers
Tuesday night into Wednesday. Overall an extra inch or two looks
possible for the northwest wind lake effect belts.
High pressure shifting east Wednesday will eventually bring an end
to lake effect activity. Another shortwave and surface low look to
track through the Great lakes region Thursday. At the moment, the
system's track looks to keep the better forcing to our south, but
some light snow can't be ruled out at this time.
Attention then turns to the holiday weekend. For a couple model
cycles now, guidance has suggested a system could develop and
progress through the Upper Great Lakes Christmas Eve or Christmas.
0Z guidance still highlights this potential, but there's still key
differences among the ensemble members that prevent me from saying
much with any confidence. This low confidence forecast includes the
potential for rain, snow and wind.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1231 PM EST MON DEC 20 2021
Low-level moisture with abundantly dry mid-levels will bring VFR to
MVFR conditions at all TAF sites through this evening. Could see
some light lake-effect snow showers at times, but vsbys aren't
expected to fall too much with dry air. As a cold front passes
across the UP, gusty W to NW conditions will develop and persist
through this evening. A ridge will bring calming winds and perhaps
some VFR conditions, better chances at IWD and SAW, tonight...but
then conditions fall into IFR, to potentially LIFR vsbys, tomorrow
as a system brings UP wide snow through the day.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 326 PM EST MON DEC 20 2021
NW gales of around 35 knots will continue this evening across the
east half of the lake behind a cold front moving through this
afternoon. As sfc high pressure shifts through Wisconsin tonight, NW
winds will decrease through the evening, before becoming southerly
by tomorrow morning. A system will move overhead tomorrow afternoon,
as a low deepens overhead. This will bring a quick period of NW
gales of 35 to 40 knots across the central and eastern portions of
Superior for Tuesday night. Winds will relax again for Wednesday
with a ridge of high pressure overhead...but then the active pattern
will continue through the rest of the week with another low pressure
system moving through Christmas Eve through Christmas.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory from noon to 8 PM EST Tuesday for MIZ006-
007-013-085.
Winter Weather Advisory from 10 AM EST /9 AM CST/ Tuesday to 1
AM EST /midnight CST/ Wednesday for MIZ001>003-009.
Winter Storm Warning from noon to 8 PM EST Tuesday for MIZ014.
Lake Superior...
Gale Watch from Tuesday evening through late Tuesday night for
LSZ249>251-266-267.
Gale Warning until 7 PM EST this evening for LSZ249>251-265>267.
Gale Watch from Tuesday evening through late Tuesday night for
LSZ248-265.
Lake Michigan...
None.
&&
SHORT TERM...JAW
LONG TERM...JP
AVIATION...JAW
MARINE...JAWHazardous weather outlook, Dec 20, 4:38 AM EST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Marquette MI 438 AM EST Mon Dec 20 2021 MIZ002-004-005-009>012-084-085-210945- Ontonagon-Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee- Southern Houghton-Northern Schoolcraft- 438 AM EST Mon Dec 20 2021 /338 AM CST Mon Dec 20 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some moderate snow accumulations will be possible across Upper Michigan on Tuesday. This snowfall may produce some hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ013-014-210945- Delta-Southern Schoolcraft- 438 AM EST Mon Dec 20 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight Minor lakeshore flooding and beach erosion will be possible along the Bay of Green Bay and Lake Michigan shorelines this morning in ice free areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some moderate snow accumulations will be possible across Upper Michigan on Tuesday. This snowfall may produce some hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit observations of lakeshore flooding and/or beach erosion to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. MIZ006-007-210945- Alger-Luce- 438 AM EST Mon Dec 20 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight Some minor lakeshore flooding and beach erosion will be possible this evening and tonight, mainly east of Munising. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some moderate snow accumulations will be possible across Upper Michigan on Tuesday. This snowfall may produce some hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001-003-210945- Keweenaw-Northern Houghton- 438 AM EST Mon Dec 20 2021 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Today and Tonight Some minor lakeshore flooding or beach erosion will be possible today along the western lakeshores of the Keweenaw Peninsula. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some moderate snow accumulations will be possible across Upper Michigan on Tuesday. This snowfall may produce some hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-210945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 438 AM EST Mon Dec 20 2021 /338 AM CST Mon Dec 20 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Northwesterly gales to 35 knots are possible this afternoon and evening across the eastern half of Lake Superior. Some gale force gusts will be possible elsewhere. See the Open Lake Forecast for additional information. The combination of colder air moving in and lingering strong winds may produce localized areas of heavy freezing spray around Isle Royale tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-210945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 438 AM EST Mon Dec 20 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:39 PM EST | Small Craft Advisory | MQT | 31 hr | |
| Dec 20, 3:39 PM EST | Winter Weather Advisory | MQT | Alger, Delta, Gogebic, Houghton, Keweenaw, Luce and 2 more | 44 hr |
| Dec 20, 5:07 PM EST | Gale Watch | MQT | 12 hr | |
| Dec 20, 5:07 PM EST | Small Craft Advisory | MQT | 18 hr |
Nearby
Winter Storm Warnings in Michigan, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.